Dermatology Community
Hives All Over my Body!
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hives All Over my Body!

I think everyone gets hives for different reasons.  I used to only get them as a child due to cold and they would go away after I warmed up.  I don't know what's causing them now.  If it's outside allergies, local honey over time should help some.  I take a 1/2 pill of ZYRTEC (its non-drowsy) during the day and don't take it again until I start getting hives.  It's helping a lot.  I assume this also might be better because it lets my body fight off the histamine too.  Too much medicine will make you need more and more medicine.  Get an allergy test done!!


This discussion is related to chronic hives.
Related Discussions
563773_tn?1374250139
Hello,

Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.

Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications. The mainstay of treatment of hives is antihistamines like benadryl,zyrtec,claritin which may be necessary for prolonged periods (in excess of 6 weeks). Sedating antihistamines such as Chlorphenamine or Hydroxyzine are used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. It helps stabilize mast cells so they are less likely to release histamine.Application of mild steroid cream also helps.

If the symptoms persist, then you can consult an immunologist. He may start with immunosuppressive drugs.

If the hives don’t go after 6 wks of treatment also, then it can be a case of chronic urticaria which needs further evaluation as it may be due to auto antibodies.

Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.



Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_f_tn
Blank
diane493
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India